MAUDE Adverse Event Report: SHOCKWAVE MEDICAL INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL4012
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation per the reported information, the device was used off label as it was pulsed within a stent, and the c2 device is only indicated for use in de novo coronary arteries prior to stenting.Additionally, after the 80 pulses were delivered it was noted that the device was "taken up to 10atm to dilate the area of interest." however, the ifu states that 6atm is the recommended post-treatment pressure.The complaint device was returned by the reporting party.The reported failure (difficult to remove from treatment site) could not be confirmed.However, kinks in the shaft were noted, along with a tear on the shaft.The root cause for the kinks and tear in the shaft can likely be attributed to the resistance encountered during removal of the device.No loss of pressure was encountered during the procedure.The issues with removing the catheter from the treatment site can be attributed to the balloon getting caught on the stent as a result of off label use.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
The area of treatment was an old re-stenosed stent in the ostial/proximal/mid circumflex artery.It is to be noted that the c2 ivl is indicated only for treatment of de novo arteries and treatment of a re-stenosed stent is outside of the instructions for use.The procedure was done through the radial approach, 6f guide catheter (voda left 3.5), runthrough wire.The lesion was predilated with a 2.5 x 12 trek balloon.A 4 x 12 c2 catheter was used and 80 pulses were administered to the mid/prox circumflex area (in stent).All pulses were administered at 4atm and then the device was inflated to 10atm to dilate the area of interest, which is outside the instructions for use for the c2 ivl device.When deflating the balloon the radiology tech (rt) did not notice any blood coming back through the shaft or into the inflation device and the balloon appeared to perform normally throughout use.Upon removal of the shockwave c2 catheter, there was resistance as the balloon reached the left main (lm) ostium and guide catheter.The physician unseated the guide catheter from the lm ostium and withdrew the c2 catheter into the guide catheter while in the aorta, with some resistance.Once the c2 was removed, the physician and rt noted that the c2 was damaged and the stent was pulled out along with the catheter.The lesion area was then imaged with ivus (volcano) and treated with a 4.5 x 12 nc balloon catheter.The physician noted that the ivus images showed the proximal/ostial circumflex had free floating stent struts which were hanging into the distal left main.The lm was much larger so the struts were not apposed to the vessel wall.Swm is not aware of any catheter separation inside the patient's body.There was no patient harm as a result of this event.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key12869298
Report Number3015053858-2021-00026
Device Sequence Number5942376
Product Code QMG
UDI-Device Identifier00195451000119
UDI-Public(01)00195451000119(17)230630(10)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberC2IVL4012
Device Catalogue NumberC2IVL4012
Device Lot NumberA210607O
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5 X 12 TREK BALLOON - UNKNOWN MFG.; 4.5 X 12 NC BALLOON CATHETER - UNKNOWN MFG.; 6F GUIDE CATHETER (VODA LEFT 3.5); STENT - UNKNOWN MFG.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown